# SDR CA030220005

- Difficulty date: February 19, 2003
- Submitted: March 25, 2003
- Operation: Air carrier
- Make and model: Stbros SD360
- Aircraft time: 20,959 hours
- Engine: Pwa PT6A65AR
- Propeller: Hartzl HCB5MP3
- System (JASC): 5520 · Elevator Structure
- Part: Balance Weight
- Condition: Separated
- Location: Elevator
- Part time: 21,093 hours, 35,838 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: F, D
- Precautionary procedure: O

## Discrepancy

(CAN) AIRPORT PERSONNEL APPROACHED MAINT WITH PIECE OF METAL THAT HAD BEEN FOUND ON RUNWAY. SUSPECTED IT WAS OURS DUE TO COLOR. IDENTIFIED AS A BALANCE WEIGHT ASSY FROM ELEVATOR TRIM TAB ON A SHORTS SD3-60. CHECKED A/C AT THE RAMP, FOUND THAT  A/C HAD TAB WITH MISSING BALANCE WEIGHT. IT HAD APPARENTLY BROKEN AWAY UPON LANDING. PILOT RECEIVED NO INDICATION THAT PART HAD SEPARATED DURING LANDING PHASE. A/C RETURNED TO MAINT, REPLACEMENT TAB WAS INSTALLED.  AREA OF SEPARATION IS IMPOSSIBLE TO SEE. TAB CONTROL ROD MUST BE DISCONNECTED SO TAB CAN BE DEFLECTED ENOUGH TO GIVE BALANCE WEIGHT A GOOD WIGGLE TO CHECK FOR POSSIBLE SEPARATION.
